Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 162, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 13, 2002, 9:37 PM CDT for Kent County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2002, 9:37 PM CDT (02:37 UTC)
- Expired
- Aug 13, 2002, 10:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Kent County, TX
The radar
The Lubbock radar (KLBB), 114 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1965 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2733 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
447 WUUS54 KLUB 140237 SVRLBB TXC263-140315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 937 PM CDT TUE AUG 13 2002 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KENT COUNTY IN NORTHWEST TEXAS * UNTIL 1015 PM CDT * AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS 5 MILES NORTHWEST OF CLAIREMONT...OR ABOUT 13 MILES WEST OF JAYTON...MOVING EAST AT 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... CLAIREMONT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3334 10064 3319 10103 3296 10082 3297 10054
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 7:06 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 13, 7:06 PM CDT, 2 hours 31 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 706 PM CDT TUE AUG 13 2002 COLD FRONT HAS NOW JUST CLEARED THE CWA AS SHOWN ON KDYX RADAR. STORMS DEVELOPING ALONG THIS BOUNDARY ARE MOVING SOUTH AWAY FROM THE SOUTHEASTERN ZONES. A COUPLE THUNDERSTORMS DEVELOPED OVER SOUTHWESTERN OKLAHOMA NEAR WHAT APPEARS TO BE THE 850 BOUNDARY. DO NOT ANTICIPATE ANY MORE DEVELOPMENT ALONG THIS BOUNDARY AS IT SLIDES TO THE SOUTH AND EAST BUT WILL CONTINUE A LOW POP FOR THE SOUTHEASTERN COUNTIES OF THE CWA FOR A FEW MORE HOURS. THE THREAT OF SEVERE HAS SHIFTED JUST TO THE SOUTH SO WILL REMOVE THIS MENTION FROM THE ZONES. OTHERWISE STILL UNCERTAINTY TO THE AMOUNT OF CLOUD COVER FOR THE CWA FOR TONIGHT. SIGNIFICANT SWATH OF MID AND HIGH LEVEL MOISTURE IS ROTATING THIS WAY SO THE MOSTLY CLOUDY WORDING STILL APPEARS TO BE GOOD. THERE MAY BE ENOUGH DRIER AIR AT LOWER LEVELS TO KEEP LOW CLOUDS TO A MINIMUM. WILL CONTINUE TO MONITOR THIS AS LOW LEVEL FLOW BECOMES MORE EASTERLY. .LUB...NONE. MM
In the hours before
Special weather statement, Aug 13, 4:30 PM CDT, 5 hours 7 minutes before
TXZ044-140300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 430 PM CDT TUE AUG 13 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH...EFFECTIVE UNTIL 10 PM CDT FOR THE FOLLOWING COUNTY... STONEWALL. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR LARGE HAIL AND DAMAGING WINDS IN AND CLOSE TO THE WATCH AREA.
Special weather statement, Aug 13, 7:18 PM CDT, 2 hours 19 minutes before
TXZ044-140100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 718 PM CDT TUE AUG 13 2002 THE SEVERE THUNDERSTORM WATCH...EFFECTIVE UNTIL 10 PM CDT HAS BEEN CANCELLED FOR THE FOLLOWING COUNTY... STONEWALL. THE THREAT OF SEVERE WEATHER HAS MOVED SOUTH OF STONEWALL COUNTY INTO THE BIG COUNTRY. AT THIS TIME THERE ARE NO WATCHES OR WARNINGS IN EFFECT FOR ANY COUNTIES IN THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS...OR LOW ROLLING PLAINS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:40 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.